MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE(+); IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE(+); IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8063M0K1
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
Case description: this case was linked with case (b)(4), referring to the same patient.This spontaneous report was received from a us physician and concerns a female patient.The patient was injected with radiesse(+).Batch number was reported as a00119840 (expiry date: 04-aug-2025).The batch record review was received and the lot number for radiesse(+) was confirmed as a00119840 (expiry date: 04-aug-2025).A lot search in the global safety database was conducted.After the radiesse(+) injection, the patient experienced a bony resorption of mandible, had a hole in her jaw.The outcome of the event was unknown.Follow-up information was received on 11-dec-2025: the linking sentence was added.The patient was injected with a total of 1 ml of radiesse(+), into the retrognathic chin (off label use of device), on (b)(6) 2024.Radiesse(+) was injected with a needle 0.5 ml with an inferior approach supraperiostium (reported as superperiostium) for anterior projection.A total of 1ml was injected into the supraperiostium (reported as superperiostium) anterior with slight angle up on the needle to elongate the chin.Radiesse(+) was not diluted.The patient was concomitantly injected subcutaneously, with a total of 1 ml of rha 4, into the chin with a para median approach and cannula, on (b)(6) 2025.Previous aesthetic treatment included dysport every 3 months.The patient was previously also injected with defyne into the chin on (b)(6) 2021, with voluma into the chin (b)(6) 2021, with rha 4 into the jaw on (b)(6) 2022, with rha 4 as a chin filler on (b)(6) 2023, and with rha3 as a chin filler on (b)(6) 2023.She was also previously injected with radiesse, into the jawline with 2 syringes on (b)(6) 2024, and into the cheek and a touch up for angle of the jaw on (b)(6) 2024.The patient was injected with radiesse, into the angle of the jaw, with bolus periosteum on (b)(6) 2024.The patient had rha fillers once a year since 2021, other than the one year that she had radiesse.Medical history, allergies and concomitant medication was reported as none.On (b)(6) 2025, the patient reached out to the physician to inform that she had a 3d imaging of her face during an oral/facial surgery consultation for possible jaw realignment surgery, that revealed bone reabsorption of the right mandible leaving a hole.The oral/facial surgeon, ordered an mri to further evaluate the extent of the hole.On (b)(6) 2025, the patient sent the results that showed focal thinning of the right parasymphyseal mandible with short tau inversion recovery (stir) hyperintense material in the adjacent premental soft tissues likely represented cosmetic filler.A correlation with history of injection at this site was recommended.There was no underlying osseous or soft tissue mass.The oral/facial surgeon referred the patient to a plastic surgeon.On (b)(6) 2025, the patient reported to the reporting physician that she saw the plastic surgeon.She reported that the surgeon's opinion was that radiesse(+) caused the bone thinning.The plastic surgeon did not think it was necessary to dissolve the filler at that time, but to get a second opinion, and follow over time with serial mris.The concern was about the bone changes and recommended a follow-up mri in one year to monitor the area.Depending on how things looked, it was possible that the material may need to be removed and a bone graft placed, if there was further progression.No corrective treatment was performed, and the patient was not hospitalized.The physician recommended and wanted to dissolve it, however the patient preferred to leave it alone.The outcome of the event was reported as not resolved (changed from unknown).In the opinion of the reporter, the event was permanent.The physician thought it was due to hyaluronic acid (ha) filler; however the plastic surgeon was claiming it was due to radiesse(+).The physician seriously doubted that the event was related to radiesse(+) based on review of the literature.
 
Additional Manufacturer Narrative
The batch record review for radiesse(+) lot a00119840, was normal, no nonconformance reports, corrective/preventive actions related to this lot.A lot search in the global safety database was conducted on the reported lot (batch a00119840) and no similar events were noted.This case was assessed by merz north america as serious.The event of bone loss was assessed as unexpected based on the currently valid us instructions for use leaflet of radiesse(+) and possibly related to the treatment with radiesse(+).Based on the information provided, this case was assessed as reportable to the fda as the event of bone loss was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.Merz causality re-assessment due to follow-up information received on 11-dec-2025: off label use of device was added.The outcome of the event was reported as not resolved.Off label use of device was coded only for formal reasons.Injection into the chin is no approved indication for radiesse(+) in us.Possible confounding factors in this case includes the patients extensive aesthetic history of fillers, both hyaluronic acid and radiesse or radiesse(+), placed in the same area over the course of years.However, a contributory role of the treatment with radiesse(+) cannot be excluded with certainty, as it is difficult to assess which product or whether both products may have caused or led to the event.Therefore, causality for the previously reported event remains unchanged as possibly related to the treatment with radiesse(+).Based on the information provided, this case was assessed as reportable to the fda as the event of bone loss was deemed to meet the serious injury criteria of permanent damage.
 
Additional Manufacturer Narrative
The batch record review for radiesse(+) lot a00119840, was normal, no nonconformance reports, corrective/preventive actions related to this lot.A lot search in the global safety database was conducted on the reported lot (batch a00119840) and no similar events were noted.This case was assessed by merz north america as serious.The event of bone loss was assessed as unexpected based on the currently valid us instructions for use leaflet of radiesse(+) and possibly related to the treatment with radiesse(+).Based on the information provided, this case was assessed as reportable to the fda as the event of bone loss was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.Merz causality re-assessment due to follow-up information received on 11-dec-2025: off label use of device was added.The outcome of the event was reported as not resolved.Off label use of device was coded only for formal reasons.Injection into the chin is no approved indication for radiesse(+) in us.Possible confounding factors in this case includes the patients extensive aesthetic history of fillers, both hyaluronic acid and radiesse or radiesse(+), placed in the same area over the course of years.However, a contributory role of the treatment with radiesse(+) cannot be excluded with certainty, as it is difficult to assess which product or whether both products may have caused or led to the event.Therefore, causality for the previously reported event remains unchanged as possibly related to the treatment with radiesse(+).Based on the information provided, this case was assessed as reportable to the fda as the event of bone loss was deemed to meet the serious injury criteria of permanent damage.Merz causality re-assessment after follow-up information received on 13-jan-2026: radiesse(+) risk file was reviewed (evb-2025-0047) confounding factors in this case include the patients extensive aesthetic history of fillers (hyaluronic acid, radiesse, radiesse(+)) placed in the same area since 2021.The treating physician did not believe that the radiesse(+) caused the bone loss, but a plastic surgeon who evaluated the patient did believe radiesse(+) caused/contributed to the bone loss.Although a contributory role of radiesse(+) cannot be excluded with certainty, due to the confounding factors of this case and lack of other reported bone loss events, it has been determined that the event is sufficiently covered within the radiesse(+) rmf by the harm of 'injection site injury (major)', where professional medical intervention is required to prevent permanent impairment or damage.This harm has a probability of < 1ppm, in alignment with the probability of bone loss within the radiesse(+) post-market adverse event data.As such, no amendment of the radiesse(+) risk management file is required to add a harm or modify severity of harm or probability.This single event does not suggest a novel safety concern where it would necessitate revision of the risk file and is sufficiently covered by hazard id (b)(4).As there is no amendment to the risk files, the overall benefit/risk ratio remains acceptable, as all risks are reduced as far as possible and there are no unacceptable risks.This event will continue to be tracked and trended, and action take as appropriate.Causality for the event bone loss remains assessed as possibly related to the treatment with radiesse(+).Based on the information provided, this case remains reportable to the fda as the event bone loss was deemed to meet the serious criteria of permanent damage.Merz causality re-assessment due to follow-up information received on 04-feb-2026: causality for the event remains unchanged as possibly related to the treatment with radiesse(+).Based on the information provided, this case was assessed as reportable to the fda as the event of bone loss was deemed to meet the serious injury criteria of permanent damage.
 
Event or Problem Description
Case description: this case was linked with case (b)(4), referring to the same patient.This spontaneous report was received from a us physician and concerns a female patient.The patient was injected with radiesse(+).Batch number was reported as a00119840 (expiry date: 04-aug-2025).The batch record review was received and the lot number for radiesse(+) was confirmed as a00119840 (expiry date: 04-aug-2025).A lot search in the global safety database was conducted.After the radiesse(+) injection, the patient experienced a bony resorption of mandible, had a hole in her jaw.The outcome of the event was unknown.Follow-up information was received on 11-dec-2025: the linking sentence was added.The patient was injected with a total of 1 ml of radiesse(+), into the retrognathic chin (off label use of device), on (b)(6) 2024.Radiesse(+) was injected with a needle 0.5 ml with an inferior approach supraperiostium (reported as superperiostium) for anterior projection.A total of 1ml was injected into the supraperiostium (reported as superperiostium) anterior with slight angle up on the needle to elongate the chin.Radiesse(+) was not diluted.The patient was concomitantly injected subcutaneously, with a total of 1 ml of rha 4, into the chin with a para median approach and cannula, on (b)(6) 2025.Previous aesthetic treatment included dysport every 3 months.The patient was previously also injected with defyne into the chin on (b)(6) 2021, with voluma into the chin (b)(6) 2021, with rha 4 into the jaw on (b)(6) 2022, with rha 4 as a chin filler on (b)(6) 2023, and with rha3 as a chin filler on (b)(6) 2023.She was also previously injected with radiesse, into the jawline with 2 syringes on (b)(6) 2024, and into the cheek and a touch up for angle of the jaw on (b)(6) 2024.The patient was injected with radiesse, into the angle of the jaw, with bolus periosteum on (b)(6) 2024.The patient had rha fillers once a year since 2021, other than the one year that she had radiesse.Medical history, allergies and concomitant medication was reported as none.On (b)(6) 2025, the patient reached out to the physician to inform that she had a 3d imaging of her face during an oral/facial surgery consultation for possible jaw realignment surgery, that revealed bone reabsorption of the right mandible leaving a hole.The oral/facial surgeon, ordered an mri to further evaluate the extent of the hole.On (b)(6) 2025, the patient sent the results that showed focal thinning of the right parasymphyseal mandible with short tau inversion recovery (stir) hyperintense material in the adjacent premental soft tissues likely represented cosmetic filler.A correlation with history of injection at this site was recommended.There was no underlying osseous or soft tissue mass.The oral/facial surgeon referred the patient to a plastic surgeon.On (b)(6) 2025, the patient reported to the reporting physician that she saw the plastic surgeon.She reported that the surgeon's opinion was that radiesse (+) caused the bone thinning.The plastic surgeon did not think it was necessary to dissolve the filler at that time, but to get a second opinion, and follow over time with serial mris.The concern was about the bone changes and recommended a follow-up mri in one year to monitor the area.Depending on how things looked, it was possible that the material may need to be removed and a bone graft placed, if there was further progression.No corrective treatment was performed, and the patient was not hospitalized.The physician recommended and wanted to dissolve it, however the patient preferred to leave it alone.The outcome of the event was reported as not resolved (changed from unknown).In the opinion of the reporter, the event was permanent.The physician thought it was due to hyaluronic acid (ha) filler; however the plastic surgeon was claiming it was due to radiesse (+).The physician seriously doubted that the event was related to radiesse(+) based on review of the literature.Follow-up information was received on 13-jan-2026: radiesse(+) risk file was reviewed (reference number: (b)(4).Follow-up information was received on 04-feb-2026: no further studies or treatment were done at the time of the report.The plastic surgeon recommended annual magnetic resonance imaging (mris).Next mri was scheduled for (b)(6) 2026.The outcome of the event remained unchanged.

Brand Name
RADIESSE(+)
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC (FRANKSVILLE)
4133 courtney street, suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC (RALEIGH)
6501 six forks rd
raleigh NC 27615
Manufacturer Contact
juan daccach
6501 six forks road
raleigh 27615
919 582-8000
MDR Report Key23841375
Report Number3013840437-2025-00175
Device Sequence Number10029982
Product Code LMH
UDI-Device IdentifierM2138063M0K15
UDI-Public+M2138063M0K15/$$3250804A001198406
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2025
Device Catalogue Number8063M0K1
Device Lot NumberA00119840
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date02/23/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RHA 4; RHA 4
Outcome Attributed to Adverse Event Disability; Other;
Patient SexFemale